Hail, Blaine
- When
- April 28, 7:10 PM CST
- Where
- Blaine County, 5.08 mi WSW of Dunning
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.790, -100.210
An advancing cold front and upper level disturbance triggered scattered showers and thunderstorms across portions of western and north central Nebraska. A few of the stronger storms produced hail up to one inch in diameter in north central Nebraska during the evening hours of April 28, 2010.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An advancing cold front and upper level disturbance triggered scattered showers and thunderstorms across portions of western and north central Nebraska. A few of the stronger storms produced hail up to one inch in diameter in north central Nebraska during the evening hours of April 28, 2010.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Apr 28, 1:54 PM CST, 5 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 254 PM CDT WED APR 28 2010 .SYNOPSIS... SFC FRONT HAS ADVANCED INTO THE WRN PNHDL AT 19Z...WITH SOUTHEAST WINDS TO THE EAST. STRONGEST WINDS IN ERN AREAS AS ONL NEAR 25 MPH SUSTAINED W/GUSTS TO 35 MPH. HIGHS IN THE UPPER 60S TO AROUND 70...EXCEPT NEAR WM FRONT APPROACHING OUR SOUTHWEST AND SURFACE FRONT WHERE IML AT 76 DEGREES AND PINE RIDGE AT 81. ISOLATED SHOWERS HAVE DEVELOPED ACROSS CNTRL INTO NERN PNHDL. && .DISCUSSION... LATE AFTN AND TONIGHT...LATE AFTN PSBL TSTMS FOR AREAS WEST OF HWY 61 AND NORTH OF I80. WILL ALSO MONITOR SWRN AREAS AS WARM FRONT INTO EXTREME SWRN NEBR COULD ACT AS A WEAK FOCUS. A LEAD DISTURBANCE WITH THE NOSE OF H3 JET WILL MOVE IN AS SURFACE FRONT ACTS AS MAIN FOCUS. SHEAR WILL BE STRONG NEAR 60 KTS. THIS ACTIVITY SHOULD WANE THIS EVENING AWAITING BETTER FRONTOGENESIS AFT MIDNIGHT ACROSS THE NORTHWEST. SERN AREAS LOOK DRY DUE TO LACK OF FOCUS AND STORM MOTION NORTHEAST AT 20 MPH. COLD FRONT SHOULD PUSH ACROSS ALL BUT FAR ERN FORECAST AREA TONIGHT. WILL KEEP 20 TO 30 POPS FOR SHOWERS AND THUNDERSTORMS ACROSS NWRN HALF OVERNIGHT. MOISTURE WILL BE LIMITED. SHEAR WILL BE STRONG (60 KTS ACROSS NW). ANY SEVERE WOULD BE BRIEF AND ISOLATED WITH DAMAGING WINDS THE MAIN THREAT. THURSDAY AMD THURSDAY NIGHT...FRONT WILL QUICKLY PUSH SOUTHEAST THURSDAY WITH CAA. TIMING OF FRONT BY LATE AFTN FCST TO REACH NEAR FALLS CITY NEBR THROUGH DODGE CITY KS. ACROSS WRN NEBR...WEAK FRONTOGENESIS ALOFT ALONG WITH MODESTLY STEEP LAPSE RATES OF 7-7.5C/KM SHOULD GENERATE ISOLATED TO WIDELY SCT SHOWERS AND TSTMS. UNFAVORABLE LEFT ENTRANCE REGION OF H3 JET SUGGESTS STRONG CONVECTION UNLIKELY. LOW CHC POPS EAST OF HWY 83 WITH ONLY SLIGHT CHC WEST THURSDAY NIGHT. HIGHS THURSDAY CLOSE TO WARMER MAV GUIDANCE FROM THE MID 60S FAR SERN AREAS TO THE MID/UPPER 50S NORTHWEST HALF. LOWS THUR NIGHT ONCE AGAIN ON THE COLD SIDE FROM NEAR 30 PARTS OF ERN PNHDL TO THE MID 30S TO LOWER 40S REMAINDER. ON FRIDAY AND INTO THE WEEKEND...THE LARGE UPPER LOW WILL ROTATE ACROSS NRN NORTH DAKOTA/SRN MANITOBA FRIDAY...THEN WILL ACCELERATE NORTHEAST ACROSS ONTARIO CANADA OVER THE WEEKEND. A BROAD TROUGH WILL PERSIST ACROSS THE INTERMOUNTAIN WEST AND NRN/CNTRL PLAINS HOWEVER AS DISTURBANCES DROP THROUGH THE NRN ROCKIES. THIS WILL KEEP HIGHS ABOUT 10 DEGREES BELOW NORMAL FRIDAY THROUGH SUNDAY WITH A SLIGHT CHC FOR SHOWERS THROUGH THE PERIOD. MOST OF THIS PERIOD SHOULD BE DRY HOWEVER WITH MOST ACTIVITY DIURNALLY DRIVEN TOWARDS AFTN AND EVENING SHOWERS. FOR MONDAY THROUGH WEDNESDAY...MEDIUM RANGE MODELS DIFFER WITH THE ECMWF DROPPING AN UPPER TROUGH INTO THE PAC NW MONDAY WHILE THE GFS SHOWS A TRANSITORY RIDGE EXTENDING FROM THE PAC NW NORTH THROUGH BRITISH COLUMBIA. WHILE SHOWER CHCS AND COOLER TEMPS NEAR 60 LOOK IN AGREEMENT MONDAY...THE ECMWF INDICATES A MUCH WARMER SOLUTION WITH HIGHS INTO THE 70S TO LOWER 80S TUESDAY WHILE THE GFS COOLER WITH UPPER 50S/LOWER 60S TUESDAY AND MID/UPPER 60S WEDNESDAY. USING HPC GUIDANCE CONTINUES TO WORK WELL...WHICH LOOKS TO BE A BLEND OF THE TWO SOLUTIONS....ALTHOUGH WEIGHTED TOWARD THE COOLER GFS. ALSO WENT DRY FOR TUESDAY/WED. && .AVIATION... VISUAL FLIGHT RULES ARE EXPECTED THROUGH 00Z AT TERMINALS KLBF AND KVTN THIS EVENING. AROUND 00Z THE COLD FRONT WILL PUSH EAST WITH MODELS GENERATING A SPREAD IN AVAILABLE MOISTURE IN THE BOUNDARY LAYER. NAM INCREASING MODEL RH WITH THE PASSAGE OF THE FRONT BUT MAY BE OVERDOING IT AS DEWPOINTS REMAIN AOB 40 FURTHER WEST OF THE PANHANDLE. BY 06Z MODEL SOUNDINGS AND TIME HEIGHTS PROJECT CEILINGS DEVELOPING AOB 5KFT. TAFS CURRENTLY HOLDING TO VISUAL FLIGHT RULES BUT WILL BE REACCESSED AS COLD FRONT MOVES EAST AND AVAILABLE MOISTURE BECOMES BETTER DEFINED WHILE ISOLATED HIGH BASED THUNDERSTORMS DEVELOP THIS EVENING. IF MODELS ARE ON TRACK THERE COULD BE A 6 HOUR PERIOD WHERE CEILINGS COULD DROP AOB MARGINAL VISUAL FLIGHT RULES FROM 06Z TO 12Z AT BOTH TERMINALS...THEN VISUAL FLIGHT RULES BEYOND ON THURSDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS/DISCUSSION...ROBERG AVIATION...KECK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 709 PM CDT WED APR 28 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-300015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 709 PM CDT WED APR 28 2010 /609 PM MDT WED APR 28 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED HIGH BASED THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE OUTLOOK AREA. A COLD FRONT WILL MOVE EAST AND BECOME THE PRIMARY FOCUS FOR THUNDERSTORM DEVELOPMENT. SURFACE MOISTURE IS LIMITED...THEREFORE ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL TO FORM STRONG DOWN BURST WIND GUSTS. THE GREATEST POTENTIAL FOR THUNDERSTORM DEVELOPMENT WILL BE ACROSS THE CENTRAL SAND HILLS AND AREAS NORTH OF HIGHWAY TWO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GENERAL THUNDERSTORM DEVELOPMENT IS POSSIBLE THURSDAY MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THROUGH NEXT TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 654 PM CDT WED APR 28 2010 NEZ025-026-037-038-290045- BLAINE NE-CUSTER NE-LOGAN NE-THOMAS NE- 654 PM CDT WED APR 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN THOMAS...WESTERN BLAINE...NORTHWESTERN CUSTER AND NORTHERN LOGAN COUNTIES UNTIL 745 PM CDT... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF HIGHWAY 83 CROSSING THE DISMAL RIVER...OR 15 MILES NORTH OF STAPLETON...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HIGHWAY 83 CROSSING THE DISMAL RIVER... HALSEY... DUNNING... HIGHWAY 83 MILE MARKER 130... HIGHWAY 2 MILE MARKER 230... HIGHWAY 2 MILE MARKER 250... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BUTTLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 731 PM CDT WED APR 28 2010 NEZ025-037-290100- LOGAN NE-THOMAS NE- 731 PM CDT WED APR 28 2010 ...SIGNIFICANT WEATHER ADVISORY FOR THOMAS AND NORTHWESTERN LOGAN COUNTIES UNTIL 800 PM CDT... AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF HIGHWAY 83 CROSSING THE DISMAL RIVER...OR 17 MILES NORTHEAST OF TRYON...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... THEDFORD... HIGHWAY 83 CROSSING THE DISMAL RIVER... HALSEY... HIGHWAY 83 MILE MARKER 130... HIGHWAY 83 MILE MARKER 140... HIGHWAY 2 MILE MARKER 220... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BUTTLER
The North Platte radar (KLNX), 36 km away, was scanning. The volume nearest the first event began at 01:08 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218762, 218763.